MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Issue (2379); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter is giving off inaccurate ecg readings.The customer changed the batteries, leads, and put it on a simulator.The device was returned to nihon kohden for evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the transmitter is giving off inaccurate ecg readings.
 
Additional Manufacturer Narrative
Complaint details: customer reported that their zm-541pa's ecg was giving incorrect readings.The transmitter was tested with different cables and a simulator, but the issue persisted.Service requested: exchange.Service performed: exchange the customer was sent an exchange unit to resolve the issue.The customer's defective unit was received.Defective unit cannot perform operation channel change.The unit was cleaned and evaluated.It had fluid intrusion and was contaminated.Scrap unit.Investigation result: the root cause of the issue was found to be customer mishandling the unit/customer abuse.Evidence of mishandling can be seen through the device having fluid intrusion.Fluid intrusion affects the device's internal components and can affect the overall function of the unit.Based on the given information, this issue is not suspected to be caused by deficient device or design.Corrected information: device available for evaluation? (date returned).
 
Event or Problem Description

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7646156
Report Number8030229-2018-00239
Device Sequence Number13862559
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
Report Date (Section F) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/01/2019
Device Age34 MO
Event Location Hospital
Date Report to Manufacturer10/02/2019
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/02/2019